Isotretinoin

About "Isotretinoin"

Isotretinoin belongs to the group of drugs called Retinoids. It is commonly used to treat severe cystic acne, that is not getting better with other treatment methods. Isotretinoin reduces oil production on the face.

Related Terms: Acne, Side Effects Of Isotretinoin, Treatment Of Acne, Management Of Acne, Melasma, Acne Scars, Acne Vulgaris

Recently Answered Questions


Will Isotretinoin affect my HIV and syphilis tests?
Query: Hi doctor, I was taking Isotretinoin tablet from four months, and I stopped taking it. I had dry mouth, sores, thick line inside cheeks, some rough patches inside cheeks and lips also. But even after stopping Isotretinoin, I still have these problems. I have a lot of hair loss, nearly 300 to 400 per...  Read Full »
Dr. Rajesh Deshwal
HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Whatever you have described in your complaints are basically the side effects of Isotretinoin. You have no chance of HIV (human immunodeficiency virus) and syphilis. You can go ahead with your pregnancy plans. All the best. Best wishes. For more information consult an in...  Read Full »
 
Will Isotretinoin affect future pregnancy?
Query: Hi doctor,I am an unmarried woman. My plan is to get into marriage life after two years. Currently, I have been taking Isotretinoin for the past 20 days. I have heard that it may cause infertility in women. Does Isotretinoin cause future birth defect? Will it affect my future pregnancy?  Read Full »
Dr. Jimesh H Mavani
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Actually, it is known that Isotretinoin can cause severe birth defects in the baby if taken during pregnancy. So, you must not take it, if you are pregnant. And if you have taken, then some doctor will advice termination also in early pregnancy. But, ther...  Read Full »
 
Is Isotretinoin a good tablet for acne?
Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full »
Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on...  Read Full »
 
After starting Isotretinoin, my facial hair has increased. What to do?
Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full »
 
If I stop Isotretinoin, will my acne come back?
Query: Hi doctor, I have been taking a course of Isotretinoin for the past 20 days and I am really happy to have a clear skin. I do not want acne anymore. Just I am thinking if acne will come back after I finish the course of treatment. I am 25 years and suffering from acne for the past four years. I have...  Read Full »
Dr. Salah Saad Shoman
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Isotretinoin works by decreasing the facial oil (sebum) production. Over the past 2 decades, Isotretinoin was the most clinically effective anti-acne therapy producing long-term remission and a significant improvement in many patients. However, the relapse rates within 2 ...  Read Full »
 
I am on Tetracycline. Can I take Isotretinoin for acne?
Query: Hi doctor, I am a 27-year-old female, and I have mild, cystic acne for the past five years. Yesterday, I got prescribed with Accutane 20 mg per day, and my weight is 50 kilograms. If everything is fine, I will be taking it for the next ten months. I know that taking Isotretinoin can cause idiopathi...  Read Full »
Dr. Sampada Avinash Thakare
Dermatologist

Answer: Hi, Welcome to icliniq.com. There should be a time gap of seven days between stopping tetracycline and starting Isotretinoin. Monitor your fasting lipid profile and liver function test. While on Isotretinoin, you should not conceive. There should be a gap of six months after stopping Isotretinoin.  Read Full »
 
I have been on Isotretinoin for four months. How to stop it?
Query: Hello doctor, I had a severe skin infection and almost cured under my doctor's medication. I have been prescribed Sotret 20 mg (Isotretinoin) for four months. I am married. So, should I continue this? Already four months are done, and progress is 80%. Whenever I am under Isotretinoin medication, p...  Read Full »
Dr. Rashmi Singh
Dermatologist

Answer: Hello, Welcome to icliniq.com. Isotretinoin is a wonderful drug. The usual course of 20 mg a day lasts for around six months for an average weighed female. Different doctors do it differently. I prefer not to stop it abruptly but taper it gradually over a period of a month or two to decrease the ch...  Read Full »
 
Precautions for the Safe Use of Isotretinoin (Accutane)
Article Overview: This article discusses various precautions and safety tips to know before you start using this drug in case of severe acne.  Read Article »
Dr. Suvash Sahu
Dermatologist

Isotretinoin, a first generation retinoid is used for severe acne or pimples which has not responded to the regular treatment. It acts by inhibiting sebum production, sebaceous proliferation, differentiation, decreasing sebaceous gland size and also downregulates the hormonal receptors in the skin w ...  Read Article »
 
Can AHA Revitalizing Lotion be used along with Isotretinoin to cure body acne?
Query: Hello doctor,I am 25 years old and I weigh 75 kg. To cure my persistent moderate body acne and KP of past 10 years which was not responding well with topical treatment, the dermatologist put me on Isotretinoin course starting with a dose of 5 mg. Along with this, he has also prescribed AHA Revitaliz...  Read Full »
Dr. Sunil Kothiwala
Dermatologist

Answer: Hello, Welcome to icliniq.com. Regarding the dose of Isotretinoin, it can go up to 20 mg easily. There is no serious side effect except for dry and cracked lips. With regards to Glycolic Acid 20% lotion, I will suggest you use it for short period first then increase it slowly. Concomitant use of...  Read Full »
 
Is facial hair growth a side effect of Isotretinoin?
Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »
Dr. Rakesh Kumar Bahunuthula
Dermatologist

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Isotretinoin? We have medical experts to help you right away.

Ask a Doctor Online Now!